Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

© 2019 Paudyal B et al. Ayurvedic medicine, a traditional system of medicine practiced in the Indian subcontinent is considered to be devoid of adverse effects. We report three cases which highlight the possibility of adverse events related with the use ofwith the use of ayurvedic products. A 35 years old woman with hepatitis took ayurvedic powder medicine and with swarnabhasma (gold salt)s and had her liver injury worsened, possibly due to alkaloids, and developed nephrotic syndrome, possibly due to and gold salt. A 57 years old hypertensive man was taking ayurvedic medicine containing reserpine which had long been withdrawn from the allopathic system of medicine due to wide range of side effects. A 47 years old woman with rheumatoid arthritis was taking an unknown tablet containing a steroid as an adulterant for 2 years and developed side effects typical of steroid excess. We like to highlight the fact that ayurvedic medicines do have propensity to may cause adverse effects due to adulterations or inherent constituents like alkaloids, and hence are may not always be completely safe.

Original publication

DOI

10.12688/wellcomeopenres.15096.2

Type

Journal

Wellcome Open Research

Publication Date

01/01/2019

Volume

4